MAUDE Adverse Event Report: ST. JUDE MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

ST. JUDE MEDICAL TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number A-TFSE-DD
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 12/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation procedure, a cardiac tamponade occurred requiring a pericardiocentesis to stabilize the patient.Transseptal puncture was performed under intracardiac echocardiography, and the tactiflex se dd, hd grid, and optima catheters were inserted into the left atrium.After mapping, ablation was started from the left pulmonary vein (lpv).In the middle of the ablation at the lpv, the patients blood pressure decreased.When fluoroscopy and echography were checked, a cardiac tamponade was noted and drainage was started.After that, medicine was administered, and the drainage was continued.The bleeding decreased, blood pressure increased to a normal level and the bleeding stopped.The procedure was completed without replacing the devices.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis; however, the log files from the tactisys quartz system were returned.The log file analysis concluded that the catheter performed as intended.The optical fibers met specifications while inside the patient, the recorded temperatures indicated cooling during rf ablation, and contact force measurements were displayed throughout the duration of the log files.The event description indicates that ablations were performed at 50w, moving the ablation site every 15 seconds.The tactiflex ablation catheter sensor enabled instructions for use (ifu) recommends a power setting of 50w for up to 10 seconds and states ¿the consecutive duration of an ablation in a given location (focal and drag lesions) should not exceed the recommended time.¿ the device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Due to unknown procedural conditions, we are unable to conclusively determine the cause of the reported event and the cause remains unknown.Per the ifu, cardiac tamponade and pericardial effusion are known risks during the use of this device.

Brand Name
TACTIFLEX¿ ABLATION CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key20891925
Report Number3008452825-2024-00711
Device Sequence Number8933922
Product Code OAE
UDI-Device Identifier05415067034557
UDI-Public(01)05415067034557(10)10338853(17)250430
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P220013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberA-TFSE-DD
Device Catalogue NumberA-TFSE-DD
Device Lot Number10338853
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer02/19/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale